Jump to content
CrazyBoards.org

Recommended Posts

I've been really irritable these past few days.  Yesterday was my first day on 50mg, and today, Im so irritable, I almost can't stand myself.  Everything my husband or kids do, make me want to scream.  Also, Im really antsy.  Im bored and want to do something, but don't want to go anywhere or do anything, if that makes any sense.  If this is from the Lamictal, will it get better?  Or is this medicine not for me?

Is this mania?  Hypomania?  Im new to this bipolar thing (havent even been officially diagnosed, but my tdoc thinks I am, my pdoc isn't sure yet).  I see my pdoc on Monday, so I'll discuss this with him.

Link to comment
Share on other sites

Hi WW.

I can't really parse out from your symptoms whether you are in a mixed state or not.  Too hard for my brain at the moment, so I'll tackle the easy discussion.

- A side effect that is reported by a number of our members (myself included) yet isn't documented in the PI sheets, is that of having irritability during Lamictal start up.

-  It seems that as I got into the effective range, 50 - 100mg, that I became rather irritable, possibly antsy or restless, and had the definite tendency to blow up at family/others over insignificant issues. I had to work very hard to keep under control, but thankfully I would get over things in, say 20 minutes, and be back to normal, the incident forgotten. This tapered over about a month and was most entirely gone in about 2 months. The only time I came close to losing it and starting a fight was over some guys making noise in the library while I was reading. 

Hang in there. I hope you will find that all the annoyances of starting Lamictal are worth it in the long run.

A.M.

Link to comment
Share on other sites

I am just usually a bitch who hates everyone and everything, so starting Lamictal was par for the course.

It sounds like it could be a mixed episode, or just getting used to a new med. I'd suggest watching it and increasing, just to see if you get used to it better. Some of my friends who take Lamictal said that they had that bitchy mood too.

Personally, i like the Lamictal a lot. I take 400mg.

Link to comment
Share on other sites

I'm Also on Lamictal, also new to BP, and also very irritable.

I was never really the guy who had the shortest temper, or exploded at others.  Now I'm the sarcastic, angry, argumentative person that everyone is afraid to say anything wrong to.

I have a lot of mixed episodes, and I'm definitely more irritable during one. So, as Loon-A-TiK says, it could be one of them.

I'm still getting up to my intended base dose of 200mg, so I hope that I lose the irritability soon. And hope that you do too.

Link to comment
Share on other sites

I've been really irritable these past few days.  Yesterday was my first day on 50mg, and today, Im so irritable, I almost can't stand myself.  Everything my husband or kids do, make me want to scream.  Also, Im really antsy.  Im bored and want to do something, but don't want to go anywhere or do anything, if that makes any sense.

yeah. It definately makes sense. It happens to me when about a month or so of general day to day crap, no sleep plus not feeling well all adds up.

Is this mania?  Hypomania?  Im new to this bipolar thing (havent even been officially diagnosed, but my tdoc thinks I am, my pdoc isn't sure yet).  I see my pdoc on Monday, so I'll discuss this with him.
I don't want to make any sort of diagnosis, and you aren't very forthcoming with many symptoms, but... it sounds like a case of med-induced pissiness. Which always makes me wonder if I am headed for something else mood-wise, too. I'm not trying to diminish how you are feeling, since I have been feeling, I am pretty sure how you are the past few days.  Sometimes I feel that being bipolar and grumpy  is not your everyday normal ''grumpy''. It's like Emeril said Bam! and kicked it up a notch.  I truly empathize.

If there is something more going on that you didn't mention, though, let someone know. [physical symptoms, insomnia, thinking, etc]

  If this is from the Lamictal, will it get better?  Or is this medicine not for me?

<{POST_SNAPBACK}>

For a lot of people it does get better and Iwould really encourage you to try and 'stick it out'.

A couple things though- If you went directly from 25mg to 50mg it may be to your advantage to step down to 37.5 for a while and adjust to that before going on to 50mg, if you are having irritability.  I would call your doctor and talk to them about that as a possibility. Smaller steps will often make the side effects easier on you.

...

edit:

The sleeping- I did actually have some mild delayed sleep insomnia when I first started it. It did go away after a while though.

actually, though, irritability is in the PI sheets. Just, for some reason, not under the adverse side effects for those with bipolar.  It's listed under those taking it for epilepsy.

But under bipolar, there is agitation,  akathesia, hostility, some others.

Lamictal PI sheet. Keep in mind though- a lot of them do go away.

~navy~

Link to comment
Share on other sites

I wasn't so much irritable at low doses of lamictal as I was jittery with some symptoms of hypomania like racing thoughts, physical tension, and sleeplessness.  The SEs were prominent about the first 3 days after a dosage change.  It didn't matter how big or small the dosage change was; I got the same SEs for a few days.  Then they eased up, I felt a little better, etc.  At higher doses the SEs were less and lasted only a day or two.

I was very anxious about these SEs at first because I was terrified of mania.  My depression got so much better so fast that I feared I might be in the middle of swinging into mania.  But that didn't happen at all.  I got more stable at higher doses, the side effects went away. 

I'm again having trouble with my moods because I'm still on too much wellbutrin and am perimenopausal.  But even so I'm doing much better, more motivated, more clear-headed, more self-aware than I ever was on Depakote. 

I hope you can tolerate things for long enough to find out of lamictal will help.  It's a strange med in that it's not linear--it's not like it works a little at low doses and a lot at high doses.  At low doses you're dealing with the med's anti-depressant effects.  At some point--between 100 and 200 for many of us--you see mood stabilization effects.  At low doses lots of BPs report some kind of anxiety, irritability, or other things that feel like med-induced mania.  But those usually get controlled by the mood stabilization once you get there. 

Link to comment
Share on other sites

-  It seems that as I got into the effective range, 50 - 100mg, that I became rather irritable, possibly antsy or restless, and had the definite tendency to blow up at family/others over insignificant issues. I had to work very hard to keep under control, but thankfully I would get over things in, say 20 minutes, and be back to normal, the incident forgotten.

<{POST_SNAPBACK}>

This was my experience also. This and the body aches.  Everytime I up my dosage, I have this problem.  Only 75mg more before I hit my target dose - yippee!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...